Sep 27, 2005
Just wanted to say how much help and hope this forum has given me. I am fortunate that I have been relatively healthy.I have been positive for almost 10 years with no real health problems
I am female, 36 was diagnosed in 1996. I started off taking combivir and indinavir and was on this for years until I had a problem with kidney stones, when my specialist and I decided to take a drug holiday. I have been off meds for two years now.
My tests are all ususally in the same range CD4 usually in the 500's last one was 450, and my vl is around 19,000.
My problem is fatigue. It comes and goes. I find that I sleep longer that I used too and do feel fatigue. My friend said that the people she knows that are off meds are fine but this is there main complaint.
what my problem is is work. I just had to quit a housekeeping job at a retirement home (with good pay)because I was simply too tired in the morning. I can't get disabilty paymets as I live in Canada and I am married. My husband makes too much money. I feel quilty that I cannot contribute. He is negative and assures me that it is ok with him. I am wondering if there are any supplements I can take to give me a boost? I realize that I may need a part time less physical job. I have found it difficult to deal with this as to me I think that it is a sign that I am slowly starting to show some signs of going downhill, but I decided that my health is more important than working. thanks for your time
Response from Dr. Frascino
Fatigue is perhaps the most common symptom we "virally enhanced" folks have to contend with on a chronic basis. HIV-related fatigue is often multifactorial. That means there is often more than one underlying cause contributing to our feeling wiped out. Some of the most common underlying causes for HIV-related fatigue include:
2. depression, stress, anxiety
3. hormonal imbalances (low testosterone, low thyroid hormone, adrenal insufficiency)
4. unrecognized infections
5. inadequate rest, diet and/or exercise and
6. medication side effects, toxicities or drug-drug interactions.
Your next step should be a visit to your HIV physician for a thorough evaluation. You can read up on common (and not so common) causes of HIV-related fatigue in detail in the archives of this forum. Review this information in detail before your visit with your HIV specialist so you can discuss these possibilities with him. Sometimes the cause of fatigue can be difficult to diagnose. It may take a few visits and some laboratory tests; however, with some collaborative detective work, you and your HIV specialist should be able to figure out what is wrong and what to do about it! Supplements are generally not the answer!
By the way, being fatigued does not mean you are going downhill! But it is a health and quality of life issue that deserves proper evaluation and treatment.
Good luck getting your batteries recharged. Write back if you're still having difficulties after your evaluation. O.K.?
What do u think about this
- Ache In Testicles After Lap Dance Worried I Have HIV
- Diarrhea After Unprotected Vaginal Sex Worried I Have HIV
- Itchy Skin After Eating Sperm Sign Of HIV AIDS
- White Spots After Blowjob Worried I Have HIV
- White Spots After Giving Oral Worried I Have HIV
- White Tongue After Receiving Oral Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.